Israel Journal of Mathematics

, Volume 218, Issue 1, pp 27–41 | Cite as

VC-sets and generic compact domination



Let X be a closed subset of a locally compact second countable group G whose family of translates has finite VC-dimension. We show that the topological border of X has Haar measure 0. Under an extra technical hypothesis, this also holds if X is constructible. We deduce from this generic compact domination for definably amenable NIP groups.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [CS15]
    A. Chernikov and P. Simon, Definably amenable NIP groups, preprint, 2015.Google Scholar
  2. [HP11]
    E. Hrushovski and A. Pillay, On NIP and invariant measures, J. Eur. Math. Soc. (JEMS) 13, (2011) 1005–1061.MathSciNetCrossRefMATHGoogle Scholar
  3. [HPP08]
    E. Hrushovski, Y. Peterzil and A. Pillay, Groups, measures, and the NIP, J. Amer. Math. Soc. 21, (2008) 563–596.MathSciNetCrossRefMATHGoogle Scholar
  4. [HPS12]
    E. Hrushovski, A. Pillay and P. Simon, A note on generically stable measures and fsg groups, Notre Dame J. Form. Log. 53, (2012) 599–605.MathSciNetCrossRefMATHGoogle Scholar
  5. [HPS13]
    E. Hrushovski, A. Pillay and P. Simon, Generically stable and smooth measures in NIP theories, Trans. Amer. Math. Soc. 365, (2013) 2341–2366.MathSciNetCrossRefMATHGoogle Scholar
  6. [Hua06]
    W. Huang, Tame systems and scrambled pairs under an abelian group action, Ergodic Theory Dynam. Systems 26, (2006) 1549–1567.MathSciNetCrossRefMATHGoogle Scholar
  7. [Kec95]
    A. S. Kechris, Classical descriptive set theory, Graduate Texts in Mathematics, Vol. 156, Springer-Verlag, New York, 1995.CrossRefGoogle Scholar
  8. [Mat02]
    J. Matoušek, Lectures on discrete geometry, Graduate Texts in Mathematics, Vol. 212, Springer-Verlag, New York, 2002.CrossRefGoogle Scholar
  9. [Sim15]
    P. Simon, A guide to NIP theories, Lecture Notes in Logic, 2015.CrossRefMATHGoogle Scholar
  10. [Str72]
    K. Stromberg, An elementary proof of Steinhaus’s theorem, Proc. Amer. Math. Soc. 36, (1972) 308.MathSciNetMATHGoogle Scholar
  11. [VC15]
    V. N. Vapnik and A. Y. Chervonenkis, On the uniform convergence of relative frequencies of events to their probabilities, in Measures of complexity, Springer, Cham, 2015, Reprint of Theor. Probability Appl. 16, (1971) 264–280, pp. 11–30.CrossRefMATHGoogle Scholar

Copyright information

© Hebrew University of Jerusalem 2017

Authors and Affiliations

  1. 1.CNRS, Institut Camille JordanUniversité Claude Bernard - Lyon 1Villeurbanne CedexFrance

Personalised recommendations